MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 LAKE REGION 0.027" PTFE GUIDEWIRE; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 LAKE REGION 0.027" PTFE GUIDEWIRE; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0052-3018
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A 67-year-old male with a history of acute myocardial infarction complicated by cardiogenic shock underwent coronary artery bypass grafting (cabg).Post-operatively, he developed respiratory failure and was supported with veno-venous extracorporeal membrane oxygenation (vv-ecmo) and mechanical ventilation.An intra-aortic balloon pump (iabp) was placed for left-sided mechanical circulatory support.On postoperative day (pod) 2, the iabp was removed and an impella cp was implanted for ongoing left-sided mechanical circulatory support.The patient continued to improve and was successfully decannulated from vv-ecmo on pod 10.Following decannulation, the patient exhibited signs of right ventricular dysfunction, and an impella rp flex was placed for right-sided mechanical circulatory support.The patient continued to improve on bipella support (impella cp + impella rp flex), although the course was complicated by: arrhythmias requiring cardioversion, continuous renal replacement therapy (crrt), atrial pacing due to junctional rhythm, bleeding requiring blood transfusions, the patient subsequently returned to the operating room for a washout procedure and new chest tube placement.On day 1 of rp flex support, the automated impella controller (aic) displayed a placement signal not reliable (psnr) message, and pulmonary artery pressures were no longer displayed.The patient remained hemodynamically stable despite the display loss.Impella rp flex position was confirmed with echocardiography and chest x-ray.No interruption in mechanical support was reported and alternative monitoring techniques were used.The impella cp was successfully weaned and explanted after 10 days of support and the impella rp flex was successfully weaned and removed after 11 days of support.The patient remained hemodynamically stable after removal.
 
Additional Manufacturer Narrative
B5: added related device information h10: added related device report number.
 
Event or Problem Description
This impella guidewire device report is one of two devices associated with the event.Refer to the related manufacturer report number as noted in section h10 for the medical device report on the impella rp flex pump.
 
Additional Manufacturer Narrative
The investigation of the reported failure mode has been completed.No product was received for evaluation.Difficult/unable to insert through other device: the cause of the difficult/ unable to insert through other device was most likely use issue related since the wire access got lost and required multiple attempts.

Brand Name
LAKE REGION 0.027" PTFE GUIDEWIRE
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24629598
Report Number1220648-2026-05542
Device Sequence Number13028870
Product Code OZD
UDI-Device Identifier04260113630327
UDI-Public(01)04260113630327(17)241001(10)8853992
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3018
Device Lot Number8853992
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2025
Supplement Date Received by Manufacturer04/24/2026
05/27/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date04/27/2026
05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight115 KG
Patient EthnicityNon Hispanic
Patient RaceWhite